ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

1995 , Volume 1 , Issue 3

Select all articles

Export/Reference:

Parabolic singular limit of a wave equation with localized boundary damping
Aníbal Rodríguez-Bernal and Enrique Zuazua
1995, 1(3): 303-346 doi: 10.3934/dcds.1995.1.303 +[Abstract](377) +[PDF](373.8KB)
Abstract:
We will consider the family of wave equations with boundary damping

$\qquad\qquad \qquad\qquad \epsilon u_{t t} -\Delta u + \lambda u =f $ on $\Omega \times (0,T)$

$(P_{\epsilon, \lambda, \Gamma_0})\qquad\qquad u_t + \frac{\partial u}{\partial \vec{n}} =g$ on $\Gamma_1 \times (0,T) $

$\qquad\qquad u=0 $ on $\Gamma_0 \times (0,T)$

where $0< \epsilon \leq \epsilon_0$, $\Omega \subset \mathbb R^N$ is a regular open connected set, $\lambda \geq 0$ and $\Gamma = \Gamma_0\cup \Gamma_1$ is a partition of the boundary of $\Omega$. We will also consider the case where $\Gamma_0$ is empty (see below for more precise assumptions on $\lambda$, $\Omega$ and $\Gamma_0$, $\Gamma_1$).
For this problem the corresponding formal singular perturbation at $\epsilon =0$ is

$\qquad\qquad \qquad\qquad -\Delta u + \lambda u =f$ on $\Omega \times (0,T) $

$(P_{0, \lambda, \Gamma_0}) \qquad\qquad u_t + \frac{\partial u}{\partial \vec{n}} =g$ on $\Gamma_1 \times (0,T) $

$\qquad\qquad u=0 $ on $ \Gamma_0 \times (0,T)$

We are here concerned with the well possedness of both problems for the non--homogeneous case, i.e. $f=f(t,x)$, $g=g(t,x)$, and with the convergence, as $\epsilon$ approaches $0$, of the solutions of $(P_{\epsilon, \lambda, \Gamma_0})$ to solutions of $(P_{0, \lambda, \Gamma_0})$.

A characterization of variational convergence for segmentation problems
Micol Amar and Andrea Braides
1995, 1(3): 347-369 doi: 10.3934/dcds.1995.1.347 +[Abstract](321) +[PDF](262.7KB)
Abstract:
We characterize the $\Gamma$-convergence of one-dimensional integral functionals with bulk and jump-part energies, by means of a suitable convergence of the integrands.
Optimality conditions for controls of semilinear evolution systems with mixed constraints
Jiongmin Yong
1995, 1(3): 371-388 doi: 10.3934/dcds.1995.1.371 +[Abstract](360) +[PDF](222.1KB)
Abstract:
In this paper, we study an optimal control problem for semilinear evolution equations with a mixed constraint of the state and the control. One of the motivations is the problem with a state dependent control domain. Our main result is the Pontryagin type necessary conditions for the optimal controls. The main tools we use are the Ekeland variational principle and the spike perturbation technique.
Critical values and minimal periods for autonomous Hamiltonian systems
K. Tintarev
1995, 1(3): 389-400 doi: 10.3934/dcds.1995.1.389 +[Abstract](219) +[PDF](190.9KB)
Abstract:
The paper studies periodic solutions of Hamiltonian systems. It states that a range of periods for such solutions can be obtained by diiferentiation of the function of constrained critical values with respect to the variable constraint level. It also shows that when a Hamiltonian is equal to a positive quadratic form plus an oscillatory term, there exist infinitely many solutions with the same period.
Optimal control problems with weakly converging input operators
Giuseppe Buttazzo and Lorenzo Freddi
1995, 1(3): 401-420 doi: 10.3934/dcds.1995.1.401 +[Abstract](266) +[PDF](235.6KB)
Abstract:
We study the variational convergence, as $\h \rightarrow \infty$, of a sequence of optimal control problems $(\mathcal{P}_h)$ with abstract state equations $A_h(y)=B_h(u)$, where $A_h$ are $G$-converging and the operators $B_h$ acting on the controls are supposed continuously converging, or nonlinear but local, or linear but possibly nonlocal.
Approximate inertial manifolds of exponential order
Ricardo Rosa
1995, 1(3): 421-448 doi: 10.3934/dcds.1995.1.421 +[Abstract](320) +[PDF](258.8KB)
Abstract:
A fairly general class of nonlinear evolution equations with a self-adjoint or non self-adjoint linear operator is considered, and a family of approximate inertial manifolds (AIMs) is constructed. Two cases are considered: when the spectral gap condition (SGC) is not satisfied and an exact inertial manifold is not known to exist the construction is such that the AIMs have exponential order, while when the SGC is satisfied (and hence there exists an exact inertial manifold) the construction is such that the AIMs converge exponentially to the exact inertial manifold.
Interior derivative blow-up for quasilinear parabolic equations
Yoshikazu Giga
1995, 1(3): 449-461 doi: 10.3934/dcds.1995.1.449 +[Abstract](397) +[PDF](194.3KB)
Abstract:
We give examples of a bounded solution whose gradient blows up in a finite time but it stays bounded on the boundary for a class of quasilinear parabolic equations with zero boundary data. The method reflects a geometric argument for curve evolution equations.

2017  Impact Factor: 1.179

Editors

Referees

Librarians

Email Alert

[Back to Top]